AdBlock Detected

Sure, ad-blocking software does a great job at blocking ads, but it also blocks some useful and important features of our website. For the best possible site experience and to help support our community please take a moment to disable your AdBlocker.

Another Nausea/Stomach Question

Status
Not open for further replies.

tripete

Senior member
Joined
Dec 5, 2014
Messages
998
Reason
PALS
Diagnosis
12/2014
Country
US
State
PA
I do not take any medications (I stopped Rilutek because of nausea). Recently I have noticed an increased difficulty in swallowing with more choking. I also get stomach cramps and nausea after I eat.

I think it might be related to having more difficulties with breathing after I eat, even very small meals, because I also get nauseated anytime I walk and get short of breath. I have no bowel issues, but have had increased "stress" with my son moving in.

Does it sound like increased bulbar problems coupled with increased breathing problems causing the nausea?

Thanks, Peter
 

gooseberry

Extremely helpful member
Joined
Jul 2, 2014
Messages
3,457
Reason
Lost a loved one
Country
US
State
FL
Pete, You may be hungry. Can you get a thin fruit juice smoothie down? Smoothies really helped. You can add protein powder, and papaya or pineapple to help with mucus. We used honey as a sweetener.

Steve also got nauseated if he tried to do too much. Take it easy...Steph
 

tripete

Senior member
Joined
Dec 5, 2014
Messages
998
Reason
PALS
Diagnosis
12/2014
Country
US
State
PA
Thank you Steph
 

gooseberry

Extremely helpful member
Joined
Jul 2, 2014
Messages
3,457
Reason
Lost a loved one
Country
US
State
FL
Are you able to use a straw, Pete? I got Steve a couple tervis cups and straws because they keep liquids cold for a longer period and the straw is a bigger diameter so you dont need as much strength to drink.
 

tripete

Senior member
Joined
Dec 5, 2014
Messages
998
Reason
PALS
Diagnosis
12/2014
Country
US
State
PA
Yes I can use a straw. I can still swallow I just have noticed an increase in choking but I still do OK with eating regularly, its just that I feel nauseated and get abdomen cramps every time I eat or get short of breath. Eating then causes the shortness of breath kind of an ugly cycle.
 

gooseberry

Extremely helpful member
Joined
Jul 2, 2014
Messages
3,457
Reason
Lost a loved one
Country
US
State
FL
Yup, I know that circus well. Since the tervis cups keep things cold or warm, you might want to try sipping something periodically. It may be your stomach cant handle a significant intake. Steve had this problem when his swallowing muscles were getting weaker.
 

Diane H

Senior member
Joined
Sep 28, 2013
Messages
629
Reason
PALS
Diagnosis
11/1985
Country
US
State
Indiana
Breathing problems definitely cause problems with meals. The digestive process requires extra oxygen and without it digestion is slow. That causes nausea and feeling too full after eating even a small meal. This is the point at which many of us began to take a second look at using BiPAP. Few of us were aware when we said "No BiPAP" that eating would become so uncomfortable. We worried about swallowing, not nausea and increased shortness of breath from eating. Yet another little gem ALS has in its ways to make things difficult! I understand a decision not to use BiPAP, but being miserable after eating occurs a long time ahead of being end stage from breathing problems. BiPAP is great after eating. We used to joke about who got dibs on it after a big meal! Anyway, it could be a long time until you need BiPAP to stay alive and this could be time to consider it for comfort.
 

tripete

Senior member
Joined
Dec 5, 2014
Messages
998
Reason
PALS
Diagnosis
12/2014
Country
US
State
PA
Diane, thank you for your comment. I use a BiPap every night but will only use it sparingly during the day. They have continually had to adjust the settings as my breathing declines to keep the headaches at bay. It is at least good to know what might be happening.
 

chally

Very helpful member
Joined
Apr 23, 2015
Messages
1,255
Reason
PALS
Diagnosis
02/2015
Country
US
State
wv.
Hey Pete, I am in the same ballpark. I don't take any drugs but have started lunasin last month. I feel sick and not wanting to eat but know I have to. I first thought it was the lunasin cause things started happening around the time I started it.
Now,however, I am thinking that my digression as just lowered a few notches. I am waiting on the va for a trilogy so I can be more comfortable at night but hey maybe it can be good with eating issues! Any way good luck to both of us as this $hit sucks! A new vein of the nightmare shows it's nasty self almost daily. Not to sure about lunasin?? Love ya chally
 
Status
Not open for further replies.
Top

AdBlock Detected

We get it, advertisements are annoying!

Sure, ad-blocking software does a great job at blocking ads, but it also blocks some useful and important features of our website. For the best possible site experience please take a moment to disable your AdBlocker.

We appreciate your understanding and cooperation!

I've Disabled AdBlock
No Thanks